Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 263, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 21, 2006, 6:26 PM EDT for Hamilton County, Ohio; Campbell County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2006, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 21, 2006, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Campbell County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:13 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 21, 3:13 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT FRI JUL 21 2006
.AVIATION /00Z-24Z/...
LOW PRESSURE MOVING UP A STALLED FRONT WILL RESULT IN LESS THAN
IDEAL AVIATION WEATHER OVER THE NEXT 24 HOURS. CURRENT CONDITIONS AT
CVG AND LUK INCLUDE THUNDERSTORMS WITH LOWERED VISIBILITIES AND
CEILINGS. THESE CONDITIONS ARE EXPECTED TO PERSIST UNTIL 16Z. OTHER
SITES WILL SEE DETERIORATING WEATHER TONIGHT AS THE LOW CONTINUES
NORTHEAST AND INTENSIFIES. RAINFALL WILL COME TO AN END LATER IN THE
FORECAST WHEN THE LOW MOVES OUT OF THE AREA. MVFR CEILINGS ARE
FORECAST TO LINGER BEHIND THE LOW.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SURFACE ANALYSIS SHOWS BOUNDARY FROM SURFACE LOW NEAR KPAH TO
SOUTHERN OHIO INTO WESTERN PA. AT 18Z 100 MB INSTABILITY AROUND
FRONTAL BOUNDARY IS 2000 TO 3000 J/KG. KILN RADAR IS SHOWING
SCATTERED CONVECTION JUST SOUTH OF THE OHIO RIVER.
CONCERNED ABOUT THIS EVENING INTO SATURDAY MORNING. FOR THIS
EVENING CONCERNED ABOUT SEVERE AND FLOODING THREAT. MCS NEAR SURFACE
LOW (KPAH) IS SLOWLY DIVING SOUTH AND EAST INTO VERY UNSTABLE
AIRMASS. THIS COMPLEX SHOULD NOT AFFECT US...HOWEVER CONVECTION
WILL LIKELY DEVELOP ALONG BOUNDARY INTO THE TRI-STATE THIS
EVENING. WITH 500 MB WINDS AROUND 50 KTS THIS EVENING AND SOME DRY
AIR ALOFT...EXPECT DAMAGING WINDS TO BE THE MAIN THREAT. AFTER
LOOKING AT WIND FIELDS...TRAINING IS EXPECTED WHICH COULD PRODUCE
SOME FLOODING.
SECONDARY CONCERN...BUT JUST AS SERIOUS...IS FOR LATER TONIGHT AS
BROAD UPPER TROF DIGS INTO OHIO VALLEY AND SHARPENS. THIS IN TURN
BRINGS SURFACE LOW FROM WESTERN KY INTO SC OHIO BY 12Z THEN INTO
WESTERN PA. THIS BEING JULY WITH PWS EXPECTED TO BE ABOVE 2 INCH
AND A DEEPENING SURFACE LOW MOVING ACROSS SOUTHERN FORECAST WILL
POST A FLOOD WATCH TONIGHT INTO SATURDAY MORNING. THREE HR FFG
VALUES ARE BETWEEN 1.5 TO 2.5 INCHES. WILL LEAVE SLGT CHC POPS
INTO THE EVENING AS SECONDARY COLD FRONT IS EXPECTED TO COME
THROUGH.
WILL GO WITH MAV TEMPS.
TIPTON
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SURFACE HIGH PRESSURE IN CONTROL EARLY IN THE LONG TERM PERIOD. AS
HIGH PUSHES SLOWLY EAST THROUGH MID WEEK...RETURN FLOW WILL
GRADUALLY SET UP. THIS COMBINED WITH SOME AIRMASS MODIFICATION...
WILL ALLOW FOR A GRADUAL WARM UP IN TEMPERATURES EACH DAY. LATER IN
THE WEEK...MODELS FAIRLY CONSISTENT PUSHING COLD FRONT DOWN TOWARD
AREA. TIMING IS A STILL A BIT OF AN ISSUE SO WILL JUST GO WITH LOWER
CHANCE POPS STARTING WEDNESDAY NIGHT AND CONTINUING ON THROUGH
FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH FOR OHZ053>056-060>065-070>074-077>082-088
FROM 8 PM FRIDAY TO 11 AM SATURDAY.
KY...FLASH FLOOD WATCH FOR KYZ089>100 FROM 8 PM FRIDAY TO 11 AM
SATURDAY.
IN...FLASH FLOOD WATCH FOR INZ058-059-066-073>075-080 FROM 8 PM
FRIDAY TO 11 AM SATURDAY.
&&Hazardous weather outlook, Jul 21, 4:29 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 429 PM EDT FRI JUL 21 2006 OHZ026-034-035-042>046-051-052-222030- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN- 429 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OHIO... MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. INZ050-058-059-066-OHZ053>056-060>065-070>074-080-222030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND- 429 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO SATURDAY MORNING AS A DEEPENING LOW PRESSURE MOVES FROM WESTERN KENTUCKY INTO WESTERN PENNSYLVANIA SATURDAY AFTERNOON. THE ATMOSPHERE IS VERY MOIST AND IS CAPABLE OF PRODUCING AN EXTENDED PERIOD OF VERY HEAVY RAINFALL. THIS RAINFALL COULD EASILY LEAD TO FLASH FLOODING ALONG STREAMS AND IN URBAN AREAS. THUS A FLOOD WATCH HAS BEEN POSTED THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-222030- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HAMILTON-CLERMONT-BROWN-ADAMS-PIKE-SCIOTO- 429 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT A STATIONARY BOUNDARY ALONG THE OHIO RIVER WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT. ANY OF THE THESE STORMS COULD BE COME SEVERE WITH DAMAGING WINDS THROUGH MIDNIGHT. NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT INTO SATURDAY MORNING AS A DEEPENING LOW PRESSURE MOVES FROM WESTERN KENTUCKY INTO WESTERN PENNSYLVANIA SATURDAY AFTERNOON. THE ATMOSPHERE IS VERY MOIST AND IS CAPABLE OF PRODUCING AN EXTENDED PERIOD OF VERY HEAVY RAINFALL. THIS RAINFALL COULD EASILY LEAD TO FLASH FLOODING ALONG STREAMS AND IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:12 PM EDT | Flash Flood Watch | ILN | Adams, Brown, Butler, Clark, Clermont, Clinton and 16 more | 11 hr |
| Jul 21, 5:30 PM EDT | Flash Flood Warning | ILN | Brown | 2 hr |
| Jul 21, 6:48 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont, Highland | 42 min |
| Jul 21, 5:06 PM EDT | Flash Flood Warning | ILN | Campbell, Kenton | 114 min |
| Jul 21, 6:59 PM EDT | Flash Flood Warning | ILN | Campbell, Kenton | 61 min |
| Jul 21, 5:51 PM EDT | Severe Thunderstorm Warning | ILN | Ohio | 24 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.